Alert archive / Washington / Gale Warnings in 2018
Gale Warning 30, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 2, 2018, 4:57 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 4:57 PM PDT (23:57 UTC)
- Expired
- Apr 2, 2018, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
205 WHUS76 KSEW 022357 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 457 PM PDT Mon Apr 2 2018 PZZ131-132-030800- /O.UPG.KSEW.SC.Y.0065.000000T0000Z-180403T0900Z/ /O.NEW.KSEW.GL.W.0030.180403T0000Z-180403T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 457 PM PDT Mon Apr 2 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 11 PM PDT this evening. The Small Craft Advisory is no longer in effect. * WIND...West 25 to 35 kt, easing later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-134-030700- /O.CON.KSEW.SC.Y.0065.000000T0000Z-180403T0700Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 457 PM PDT Mon Apr 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND SEAS...Westerly wind 15 to 25 knots, highest winds south side of the Jan Juans and north part of Admiralty Inlet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-030400- /O.CON.KSEW.SC.Y.0065.000000T0000Z-180403T0400Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 457 PM PDT Mon Apr 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND AND SEAS...Northwest winds of 15 to 25 knots will ease to 10 to 20 knots during the evening. Wind waves 3 to 5 feet subsiding to 1 to 3 feet during the evening. * Seas of 8 to 9 feet will also subside tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 2, 3:15 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 2, 3:15 PM PDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
315 PM PDT Mon Apr 2 2018
.SYNOPSIS...Western Washington will remain relatively dry through
Tuesday. Weather systems will reach the area Wednesday and again
Thursday. After a brief break Friday, a stronger system may arrive
over the weekend.
&&
.SHORT TERM...Cumulus clouds filled in nicely this afternoon, and
should dissipate later this evening. The cumulus field could spawn a
few showers this evening, and there could be a renewed convergence
zone, so there are generally slight chance to chance pops tonight
over the mountains and north part. Tuesday looks pretty dry as
heights rise slightly across Western Washington, mostly pushing any
rain threat north of the area. Highs Tuesday will be 50-55.
The first in a series of frontal systems will spread rain into the
area late Tuesday night or Wednesday morning. The GFS and ECMWF are
in decent agreement. Wednesday will have rain at times as a warm
front moves through. There will be up to a couple of tenths of an
inch in the lowlands, and perhaps an inch in the rainiest spots in
the mountains. The snow level will rise above 4000 feet. Highs
Wednesday will again be 50-55.
On Thursday a trailing cold front will bring more rain, followed by
showers in westerly flow aloft Thursday night. The snow level will
rise to around 6000 feet. Several tenths of an inch of rain are
likely in the lowlands, with 1-2 inches of rain in the mountains.
The heaviest rain will probably be during the showers Thursday
night. High temperatures will probably be a few degrees higher than
on Wednesday. Burke
.LONG TERM...A bit of a lull between systems appears likely on
Friday; the Euro has a better lull. Temperature guidance is warm on
Friday with most highs forecast to be in the 60s. If that happens at
KSEA, it will be the first 60+ day since March 13. A deep surface
low is forecast by both the Euro and GFS to move north off the coast
Saturday and Sunday. That is a wet and breezy pattern for Wester
Washington. Both models also build a dry ridge over the region next
Monday. Temperatures will probably be around normal. Burke
&&
.AVIATION...Satellite imagery shows cumulus filling in a bit with
some diurnal instability. Most shower activity on radar continues
along the coast and southwest interior which should dissipate after
sunset. The remnants of a convergence zone linger over interior
King/Snohomish county over the Cascades. Some models indicate the
formation of another convergence zone as the westerly outflow from
the Strait meets up with southwesterly flow. Meso models keep this
limited to Snohomish county northward. A northwest wind down to
SEA/BFI sees very unlikely.
Cannot rule out some patchy MVFR in the morning. There should be a
bit of mixing with southwesterly flow increasing into the south
Sound late this afternoon. Any low clouds should lift by 18z. Most
areas will see more clouds than sun, except for prone valleys like
the southwest interior and along Hood Canal. dtm
KSEA...SW winds may peak around 10-12 kt. The odds of the
convergence zone re-developing and shifting south are quite low. At
this time, not wind shift or convergence zone is expected to reach
the KBFI/SEA terminals but will need to watch radar trends. dtm
&&
.MARINE...Onshore flow southwesterly gradient is picking up across
the southwest interior into south/south-central Puget Sound. So far,
gusts have reached near 20-25 kt but no small craft winds sustained
yet. Confidence is low that winds will reach small craft in the
south half of Puget Sound so will keep winds to 20 kt, but obs need
to be watched. The WRF also shows a push of westerlies early this
evening. KUIL-KBLI have turned barely positive but models ramp this
up to +2 with the 4kmWRF closer to 3mb. This may also end up being a
close call for a brief gale. Currently with gradients behind
forecast, will keep winds to 30 kt in the central/eastern Strait and
SC over waters near the east entrance.
The next system will bring two fronts, a warm front lifting offshore
Wednesday and a cold front on Thursday. Both fronts are negative
tilt suggesting not much wind over the interior. The west entrance
and some coastal gap areas by be breezy over land and at small craft
strength over the waters. Not much expected inland except perhaps
the east entrance open to more southeasterly flow. dtm
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory for the coastal waters until 9 pm PDT.
Small Craft Advisory until 2 AM PDT Tuesday morning for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory midnight tonight for the Northern
Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:13 AM PDT | Winter Weather Advisory | SEW | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.